Bulletin of Symbolic Logic

Fixed Point Logics

Anuj Dawar and Yuri Gurevich

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider fixed point logics, i.e., extensions of first order predicate logic with operators defining fixed points. A number of such operators, generalizing inductive definitions, have been studied in the context of finite model theory, including nondeterministic and alternating operators. We review results established in finite model theory, and also consider the expressive power of the resulting logics on infinite structures. In particular, we establish the relationship between inflationary and nondeterministic fixed point logics and second order logic, and we consider questions related to the determinacy of games associated with alternating fixed points

Article information

Source
Bull. Symbolic Logic, Volume 8, Number 1 (2002), 65-88.

Dates
First available in Project Euclid: 20 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.bsl/1182353853

Digital Object Identifier
doi:10.2178/bsl/1182353853

Mathematical Reviews number (MathSciNet)
MR1888167

Zentralblatt MATH identifier
1002.03030

JSTOR
links.jstor.org

Citation

Dawar, Anuj; Gurevich, Yuri. Fixed Point Logics. Bull. Symbolic Logic 8 (2002), no. 1, 65--88. doi:10.2178/bsl/1182353853. https://projecteuclid.org/euclid.bsl/1182353853


Export citation